Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 72, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 26, 2016, 11:24 PM CDT for 6 counties in Oklahoma. It was in force for 51 min. 12 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2016, 11:24 PM CDT (04:24 UTC)
- Expired
- Apr 27, 2016, 12:15 AM CDT
- In force
- 51 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Craig County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Rogers County, OK
The radar
The Tulsa radar (KINX), 73 km from the middle of the area, began a volume at 04:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 11:42 PM CDT | TORNADO | 1 W Spavinaw, OK | |
| Apr 26, 11:45 PM CDT | TSTM WND DMG | 4 S Bluejacket, OK | DAMAGE TO HOMES...OUTBUILDINGS AND TREES. TIME ESTIMATED VIA RADAR. |
| Apr 26, 11:45 PM CDT | TSTM WND DMG | Kansas, OK | DAMAGE TO TREES. ALSO POWER OUTAGES IN THE AREA. TIME ESTIMATED VIA RADAR. |
| Apr 26, 11:45 PM CDT | TSTM WND DMG | Twin Oaks, OK | DAMAGE TO A TRAILER HOME AND TREES. PUBLIC PHOTOS POSTED ON BROADCAST MEDIA FACEBOOK PAGE. TIME ESTIMATED VIA RADAR. |
| Apr 26, 11:45 PM CDT | TSTM WND GST 70 | Spavinaw, OK | |
| Apr 26, 11:57 PM CDT | TORNADO 1 | Twin Oaks, OK | TIME ESTIMATED BY RADAR. STORM SURVEY TEAM HAS ASSIGNED A PRELIMINARY EF1 RATING. |
| Apr 26, 11:57 PM CDT | TORNADO | Twin Oaks, OK | TIME ESTIMATED BY RADAR |
| Apr 27, 12:08 AM CDT | TORNADO | 5 Ne Wyandotte, OK | |
| Apr 27, 12:10 AM CDT | TSTM WND DMG | Jay, OK | DAMAGE TO THE BASEBALL FIELD AND BUILDINGS IN TOWN. PUBLIC POST ON BROADCAST MEDIA FACEBOOK PAGE. TIME ESTIMATED VIA RADAR. |
| Apr 27, 12:15 AM CDT | TSTM WND DMG | 8 E Jay, OK | LARGE TREE LIMBS DOWN. TIME ESTIMATED USING RADAR. |
| Apr 27, 12:15 AM CDT | TSTM WND DMG | Colcord, OK | DAMAGE TO TREES AND TO AN OUTBUILDING. PHOTOS RECEIVED VIA SOCIAL MEDIA. TIME ESTIMATED VIA RADAR. |
| Apr 27, 12:20 AM CDT | TSTM WND DMG | 3 Wnw Wyandotte, OK | TREES DOWN IN THE TWIN BRIDGES AREA. TIME ESTIMATED VIA RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 2:32 PM CDT | Tornado Watch | SPC | 9 hr |
| Apr 26, 10:21 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 851 J/kg
- Mixed-layer CIN
- -259 J/kg
- Mixed-layer LCL
- 1185 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
077
WUUS54 KTSA 270424
SVRTSA
OKC035-041-097-105-115-131-270515-
/O.NEW.KTSA.SV.W.0072.160427T0424Z-160427T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1124 PM CDT TUE APR 26 2016
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MAYES COUNTY IN NORTHEASTERN OKLAHOMA...
EASTERN ROGERS COUNTY IN NORTHEASTERN OKLAHOMA...
OTTAWA COUNTY IN NORTHEASTERN OKLAHOMA...
EASTERN NOWATA COUNTY IN NORTHEASTERN OKLAHOMA...
DELAWARE COUNTY IN NORTHEASTERN OKLAHOMA...
CRAIG COUNTY IN NORTHEASTERN OKLAHOMA...
* UNTIL 1215 AM CDT
* AT 1124 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF CHETOPA TO 4 MILES NORTH OF
VINITA TO 3 MILES NORTHWEST OF SALINA...MOVING EAST AT 45 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
MIAMI... VINITA...
JAY... PRYOR...
PRYOR CREEK... GROVE...
COMMERCE... CHOUTEAU...
CHELSEA... INOLA...
LOCUST GROVE... SALINA...
FAIRLAND... AFTON...
QUAPAW... WEST SILOAM SPRINGS...
LANGLEY... COLCORD...
KANSAS... ADAIR...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 253 AND 324.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3650 9462 3640 9460 3618 9460 3615 9554
3700 9557 3700 9462
TIME...MOT...LOC 0424Z 264DEG 39KT 3698 9518 3670 9517 3632 9521
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH
$$
691 follow-up statement
830
WWUS54 KTSA 270443
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1143 PM CDT TUE APR 26 2016
OKC105-131-270453-
/O.CAN.KTSA.SV.W.0072.000000T0000Z-160427T0515Z/
ROGERS OK-NOWATA OK-
1143 PM CDT TUE APR 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ROGERS AND EASTERN
NOWATA COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
NORTHWESTERN ARKANSAS...AND NORTHEASTERN OKLAHOMA.
LAT...LON 3650 9462 3640 9460 3618 9460 3616 9532
3700 9531 3700 9462
TIME...MOT...LOC 0443Z 261DEG 35KT 3700 9494 3662 9496 3619 9503
$$
OKC035-041-097-115-270515-
/O.CON.KTSA.SV.W.0072.000000T0000Z-160427T0515Z/
MAYES OK-OTTAWA OK-DELAWARE OK-CRAIG OK-
1143 PM CDT TUE APR 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR MAYES...OTTAWA...DELAWARE AND CRAIG COUNTIES...
AT 1143 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES WEST OF TREECE TO 2 MILES WEST OF BERNICE TO
NEAR ROSE...MOVING EAST AT 40 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
MIAMI... VINITA...
JAY... PRYOR...
PRYOR CREEK... GROVE...
COMMERCE... CHOUTEAU...
LOCUST GROVE... SALINA...
FAIRLAND... AFTON...
QUAPAW... WEST SILOAM SPRINGS...
LANGLEY... COLCORD...
KANSAS... ADAIR...
WELCH... BERNICE...
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 270 AND 324.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3650 9462 3640 9460 3618 9460 3616 9532
3700 9531 3700 9462
TIME...MOT...LOC 0443Z 261DEG 35KT 3700 9494 3662 9496 3619 9503
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...70MPH
$$
69What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 9:34 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, Apr 26, 9:34 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE Tulsa OK 934 PM CDT TUE APR 26 2016 .DISCUSSION... QLCS is entering the northwest part of our forecast area at this time and will move east across all of eastern Oklahoma and northwest Arkansas overnight. Damaging winds will be the main threat, along with brief, isolated spinup tornadoes along the leading edge. Some hail may also occur, but most of it will be small. Have adjusted first period elements to fit current trends, with the rest of the forecast left as is. Update on the way. && .TSA Watches/Warnings/Advisories... OK...NONE. AR...NONE. && SHORT TERM...20 LONG TERM....05 PLATE
Hazardous weather outlook, Apr 26, 5:18 PM CDT, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 518 PM CDT TUE APR 26 2016 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 518 PM CDT TUE APR 26 2016 ...SEVERE WEATHER EXPECTED TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. TORNADO. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 8 PM. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 8 PM. FLASH FLOOD. RISK...ELEVATED. AREA...MAINLY SOUTHEAST OKLAHOMA. ONSET...OVERNIGHT. HEAVY RAIN. RISK...ELEVATED. AREA...MAINLY SOUTHEAST OKLAHOMA. ONSET...OVERNIGHT. DISCUSSION... THUNDERSTORMS CURRENTLY DEVELOPING FROM NORTH CENTRAL INTO SOUTHWEST OKLAHOMA WILL MOVE EAST INTO EASTERN OKLAHOMA AND EVENTUALLY NORTHWEST ARKANSAS THIS EVENING AND OVERNIGHT. STRONG INSTABILITY AND INCREASING WIND SHEAR WILL SUPPORT A SIGNIFICANT SEVERE WEATHER RISK ACROSS THE AREA. LARGE HAIL AND DAMAGING WINDS BE POSSIBLE THROUGH THE OVERNIGHT HOURS...WITH THE TORNADO POTENTIAL BEING GREATEST PRIOR TO MIDNIGHT. THE TORNADIC POTENTIAL IS EXPECTED TO BE LESS DEFINED AS STORMS CONGEAL LATE THIS EVENING AND OVERNIGHT...ALTHOUGH SOME TORNADIC POTENTIAL WILL CONTINUE THROUGH THE NIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY AND SATURDAY...SEVERE THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. SUNDAY AND MONDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS MAY CONTINUE INTO WEDNESDAY...MAINLY ACROSS FAR EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ADDITIONAL THUNDERSTORM CHANCES RETURN LATE THURSDAY NIGHT...WITH AN INCREASE IN COVERAGE AND INTENSITY EXPECTED FRIDAY AND SATURDAY. SEVERE WEATHER WILL BE POSSIBLE ALONG WITH AREAS OF FLOODING GIVEN THE EXPECTED RAINFALL AMOUNTS. AN UNSETTLED PATTERN WILL CONTINUE INTO EARLY NEXT WEEK WITH CONTINUED THUNDERSTORM CHANCES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Apr 26, 10:26 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1026 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM TSTM WND GST TULSA 36.13N 95.92W
04/26/2016 E60 MPH TULSA OK TRAINED SPOTTER
HIGHWAY 75 AND I-44
&&
JDSLocal storm report, Apr 26, 10:28 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1028 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM TSTM WND GST 5 W TULSA 36.13N 96.01W
04/26/2016 M72 MPH TULSA OK BROADCAST MEDIA
HIGHWAY 412 AND 49TH WEST AVENUE
&&
JDSLocal storm report, Apr 26, 10:46 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1046 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND GST 2 ENE COPAN 36.91N 95.89W
04/26/2016 M87 MPH WASHINGTON OK MESONET
&&
JDSLocal storm report, Apr 26, 11:07 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1107 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 PM TSTM WND GST 2 N EUFAULA 35.32N 95.58W
04/26/2016 E65 MPH MCINTOSH OK TRAINED SPOTTER
ON HIGHWAY 69
&&
JDSLocal storm report, Apr 26, 11:09 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1109 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 PM TSTM WND GST 4 WSW TULSA 36.11N 95.99W
04/26/2016 M72 MPH TULSA OK AMATEUR RADIO
AT 37TH AND JACKSON
&&
JDSLocal storm report, Apr 26, 11:11 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1111 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 PM TSTM WND GST 3 S CHECOTAH 35.43N 95.52W
04/26/2016 E70 MPH MCINTOSH OK EMERGENCY MNGR
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 8:24 PM CDT | Special Weather Statement | TSA | Pawnee | 51 min |
| Apr 26, 9:14 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 61 min |
| Apr 26, 9:31 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee, Osage, Pawnee, Tulsa | 59 min |
| Apr 26, 9:52 PM CDT | Tornado Warning | TSA | Osage | 23 min |
| Apr 26, 10:00 PM CDT | Tornado Warning | TSA | Creek, Osage, Pawnee, Tulsa | 30 min |
| Apr 26, 10:13 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Rogers, Washington | 47 min |
| Apr 26, 10:20 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Muskogee, Okmulgee, Osage, Rogers, Tulsa and 1 more | 40 min |
| Apr 26, 10:21 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okfuskee, Okmulgee, Pittsburg | 39 min |
| Apr 26, 10:26 PM CDT | Tornado Warning | TSA | Rogers, Tulsa, Wagoner | 34 min |
| Apr 26, 10:51 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Latimer, Pittsburg, Pushmataha | 39 min |
| Apr 26, 10:56 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Haskell, Latimer, McIntosh, Muskogee, Okmulgee and 3 more | 49 min |
| Apr 26, 10:57 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Craig, Mayes, Nowata, Rogers, Wagoner | 33 min |
| Apr 26, 11:01 PM CDT | Tornado Warning | TSA | Cherokee, Mayes, Rogers, Wagoner | 44 min |
| Apr 26, 11:13 PM CDT | Tornado Warning | TSA | Craig | 32 min |
| Apr 26, 11:14 PM CDT | Tornado Warning | TSA | Cherokee, McIntosh, Muskogee, Sequoyah | 31 min |
| Apr 26, 11:27 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Latimer, LeFlore, Pushmataha | 48 min |
| Apr 26, 11:29 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, McIntosh, Mayes, Muskogee, Rogers and 2 more | 46 min |
| Apr 26, 11:35 PM CDT | Tornado Warning | TSA | Adair, Cherokee, Delaware, Mayes | 25 min |
| Apr 26, 11:43 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Muskogee, Pushmataha, Sequoyah | 32 min |
| Apr 26, 11:44 PM CDT | Tornado Warning | TSA | Adair, Cherokee, Sequoyah | 31 min |
| Apr 27, 12:01 AM CDT | Tornado Warning | TSA | Delaware | 14 min |
| Apr 27, 12:06 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware | 54 min |
| Apr 27, 12:13 AM CDT | Tornado Warning | TSA | Adair | 32 min |
| Apr 27, 12:16 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Latimer, LeFlore, Pushmataha and 1 more | 59 min |
| Apr 27, 12:18 AM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 17 min |
| Apr 27, 8:24 AM CDT | River Flood Warning | TSA | Ottawa | 5 days |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.